ABSTRACT: Facial soft tissue augmentation has been performed using different materials. We describe a woman who received polyacrylamide gel injections for cosmetic reasons and developed a severe granulomatous inflammation paranasally. Because the patient did not mention the cosmetic intervention, the diagnosis of polyacrylamide gel-induced granuloma was complicated. The distinctive histopathological findings led to the correct diagnosis despite sparse clinical information. Since complete surgical excision was not feasible, she was treated with repeated multiple local injections of triamcinolone acetonide. Polyacrylamide gel may have favorable properties for facial tissue augmentation, but a severe granulomatous inflammatory response induced by injection of polyacrylamide gel may occur. Before treatment with polyacrylamide gel injection this complication should be disclosed to the patient.
Archives of Facial Plastic Surgery 6(3):204-6. · 1.65 Impact Factor